Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 198, NWS Little Rock, AR

April 28, 2021Arkansas County, Monroe County, Arkansas

NWS Little Rock, AR issued this river flood warning at Apr 28, 2021, 10:41 AM CDT for Arkansas County, Monroe County, Arkansas. It took effect at Apr 30, 2021, 7:00 PM CDT. It was in force for 49 days.

The area

The counties it named.

The facts

Issued
Apr 28, 2021, 10:41 AM CDT (15:41 UTC)
In effect from
Apr 30, 2021, 7:00 PM CDT
Expired
Jun 18, 2021, 8:26 PM CDT
In force
49 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Arkansas County, AR, Monroe County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River at Clarendon (CLDA4).

Action stage
25 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:44 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 28, 6:44 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
644 AM CDT Wed Apr 28 2021

.AVIATION...
An upper level system is approaching from Oklahoma this morning
and will move across Arkansas during the day today with showers
and thunderstorms. Expect a lull in activity late tonight but
showers will develop by Thursday morning ahead of an approaching
cold front. Good chances of showers and thunderstorms are expected
through much of the period. VFR to IFR conditions are expected.

&&

.PREV DISCUSSION...(ISSUED 356 AM CDT Wed Apr 28 2021)
SHORT TERM...Today Through Thursday Night

A large upper ridge is over the east coast this morning with an
upper low over the desert southwest. This upper ridge will be
suppressed to the southeast as another upper trough moves southeast
from the northern Plains Thursday. The southwest low will become
cutoff from the main flow and blocked by the upper ridge in the Gulf
of Mexico, keeping it in west Texas through Thursday night.

Moisture has increased over Arkansas. Dew points are in the 60s to
lower 70s this morning. Showers and thunderstorms are located in the
northwest part of the state. A short wave will move through the area
today and bring good chances of showers and thunderstorms to a good
portion of the state. The heaviest rain amounts will be in the
northwest today and west central tonight. 2 to 4 inches of rain is
expected in these areas but these are the driest areas over the last
30 days. Isolated instances of flash flooding will be possible but
is not expected to be widespread. A cold front will move into
northwest Arkansas tonight continuing the rain chances through
Thursday. Rain chances will taper off Thursday night.

Highs today will be in the mid 70s to mid 80s and in the lower 70s
to lower 80s Thursday. Lows tonight will be in the mid 60s to
lower 70s and then lower 50s to lower 60s Thursday night.

LONG TERM...Friday Through Tuesday
The cold front will have moved south of the state at the start of
the long term period...with rain chances decreasing form north to
south. These drier conditions will be seen into Fri night and early
Sat. However...a closed upper low to the SW over SWRN TX will begin
lifting NE...weakening into an open wave as it passes over AR Sun
into Mon. This will bring rain chances back to the forecast for the
latter half of the weekend.

While the best POPs will be seen Sun into Mon as the upper shortwave
passes overhead...some lingering POPs will remain in the forecast as
a new...but weaker...upper disturbance passes over the region in
active SW flow aloft. While climatology suggests SVR Wx potential
will exists with either system...current data suggests limited
instability for the late weekend system. Even so...uncertainty
remains high this far out in time...especially by early next week
with the late forecast precip.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Apr 28, 8:04 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
804 AM CDT Wed Apr 28 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
804 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will move across the area. Two to two
and a half inches of rain is expected in north and west sections.
Isolated cases of flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Several rounds of showers and thunderstorms are expected Thursday
through Friday. The latest data suggests the heaviest rainfall
will occur over northern and western Arkansas, with amounts of two
to four inches possible. This includes locations north and west
of Texarkana, Conway, and Jonesboro. If this much rain
materializes, some flash flooding may happen. Farther southeast,
the forecast calls for one to two inches of rain.

While severe weather appears likely in portions of the southern
Plains, severe storms should be spotty mainly north and west of
Little Rock. The main concerns will be strong to damaging winds and
hail.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

In the hours before

Special weather statement, Apr 28, 10:04 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1004 AM CDT Wed Apr 28 2021

ARZ003>005-281545-
Baxter AR-Marion AR-Boone AR-
1004 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...
NORTHEASTERN BOONE AND NORTHWESTERN BAXTER COUNTIES UNTIL 1045 AM
CDT...

At 1004 AM CDT, Doppler radar was tracking a strong thunderstorm over
Diamond City, or 19 miles west of Bull Shoals, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Lakeview in Baxter County...      Diamond City...
Lead Hill...                      Arkawana...
Price Place...                    Ozark Regional Airport...
Ozark Isle...                     Willis...
Self...                           Bull Shoals State Park...
Midway in Baxter County...        Crumpler Subdivision...
South Lead Hill...                Oakland...
Peel...                           Three Brothers...
Monarch...                        Bull Shoals Lake...

LAT...LON 3636 9236 3638 9312 3650 9304 3650 9238
TIME...MOT...LOC 1504Z 264DEG 27KT 3647 9291

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:17 AM CDTSevere Thunderstorm WarningLZKBoone43 min
Apr 28, 10:04 AM CDTSpecial Weather StatementLZKMarion41 min
Apr 28, 10:22 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence25 days
Apr 28, 10:22 AM CDTRiver Flood WarningLZKRandolph16 days
Apr 28, 10:37 AM CDTRiver Flood WarningLZKJackson, Woodruff18 days
Apr 28, 1:37 PM CDTSpecial Weather StatementLZKBaxter53 min
Apr 28, 1:56 PM CDTTornado WarningLZKBaxter, Fulton, Izard, Stone13 min
Apr 28, 2:26 PM CDTFlash Flood WatchLZKBaxter, Clark, Dallas, Fulton, Garland, Hot Spring and 5 more24 hr
Apr 28, 2:47 PM CDTSpecial Weather StatementLZKRandolph28 min

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.